Alert archive / Wisconsin / Gale Warnings in 2022
Gale Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 19, 2022, 10:11 AM CST. It took effect at Feb 19, 2022, 9:00 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2022, 10:11 AM CST (16:11 UTC)
- In effect from
- Feb 19, 2022, 9:00 PM CST
- Expired
- Feb 20, 2022, 4:00 PM CST
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
873 WHUS73 KGRB 191611 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1011 AM CST Sat Feb 19 2022 LMZ541>543-200015- /O.NEW.KGRB.GL.W.0009.220220T0300Z-220220T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1011 AM CST Sat Feb 19 2022 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM CST SUNDAY... * WHAT...Southwest winds increasing to 20 to 30 kt with gusts up to 40 kt late this evening and overnight. Waves building to 5 to 8 ft tonight. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 9 PM this evening to 4 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Freezing spray possible overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Hykin
5 follow-up statements
272 WHUS73 KGRB 192054 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 254 PM CST Sat Feb 19 2022 LMZ541>543-200500- /O.CON.KGRB.GL.W.0009.220220T0300Z-220220T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 254 PM CST Sat Feb 19 2022 ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM CST SUNDAY... * WHAT...Southwest winds increasing to 30 kts with gusts up to 40 kts late this evening through Sunday morning, then slowly diminishing Sunday afternoon. Waves building to 5 to 8 ft tonight and continuing on Sunday. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...From 9 PM this evening to 4 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
611 WHUS73 KGRB 200323 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 923 PM CST Sat Feb 19 2022 LMZ541>543-201130- /O.CON.KGRB.GL.W.0009.000000T0000Z-220220T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 923 PM CST Sat Feb 19 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST SUNDAY... * WHAT...Southwest winds increasing to 30 kts with gusts up to 40 kts late through Sunday morning, then slowly diminishing Sunday afternoon. Waves building to 5 to 9 ft tonight and continuing on Sunday. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 4 PM CST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
982 WHUS73 KGRB 201027 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 427 AM CST Sun Feb 20 2022 LMZ541>543-201830- /O.CON.KGRB.GL.W.0009.000000T0000Z-220220T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 427 AM CST Sun Feb 20 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and waves 4 to 8 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
304 WHUS73 KGRB 201617 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1017 AM CST Sun Feb 20 2022 LMZ541>543-202200- /O.CON.KGRB.GL.W.0009.000000T0000Z-220220T2200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1017 AM CST Sun Feb 20 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and waves 5 to 8 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Hykin
409 WHUS73 KGRB 202057 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 257 PM CST Sun Feb 20 2022 LMZ541>543-210500- /O.CON.KGRB.GL.W.0009.000000T0000Z-220220T2200Z/ /O.NEW.KGRB.SC.Y.0019.220220T2200Z-220223T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 257 PM CST Sun Feb 20 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST TUESDAY... * WHAT...For the Gale Warning, southwest winds 15 to 25 kt with gusts up to 35 kt diminishing quickly towards sunset and waves 3 to 6 ft. For the Small Craft Advisory, winds becoming northeast 15 to 25 kt with gusts up to 35 kt. Waves 4 to 7 ft expected tonight into Monday, then building to 6 to 10 ft Monday night and Tuesday. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan. * WHEN...For the Gale Warning, until 4 PM CST this afternoon. For the Small Craft Advisory, until 6 PM CST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Eckberg
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 19, 5:59 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 19, 5:59 AM CST, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 559 AM CST Sat Feb 19 2022 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Sunday Issued at 338 AM CST Sat Feb 19 2022 The main weather impact in the short-term portion of the forecast will be the potential for strong/gusty southwest winds for Sunday morning/early afternoon. Temperatures are expected to warm well above normal on Sunday. Today: A broad surface high is expected to drift across the mid- Mississippi Valley today as then northern fringes of the ridge pass across much of Wisconsin. At the same time, northeast Wisconsin will be on the inflection point of upper-level ridging to the west and troughing to the east. The dry air associated with these features will lead to a much more tranquil day across the area under partly cloudy skies. Temperatures are expected to be in the low to mid teens for much of the area. Tonight: The surface high pressure center will shift through the Ohio River Valley toward the East Coast during this time period. As this happens, south to southwest winds will increase across the area and heights will steadily increase aloft. As the low-level jet develops Saturday night and the next surface low approaches from the northern Plains, a warm front is expected to quickly lift northward through the area. The main impact for northeast Wisconsin will be increasing temperatures through the night as well as an increase in cloud cover. The better forcing/moisture associated with the front/theta-E gradient is expected to remain north of Lake Superior, so not expecting any precipitation from these features. The pressure gradient at the surface will tighten up across the area and will lead to an increase in wind speeds to around 15 to 20 mph; however, the stronger wind gusts, just off the surface, will remain near Lake Michigan as an inversion remains in place over much of the land areas. Overnight lows are expected to be in the single digits to low teens above zero, with the lows occurring in the evening, then temperatures gradually rise. Sunday: The aforementioned surface low is expected to shift from northern Minnesota Sunday morning to far western Quebec by late afternoon. As this happens, WAA will continue across the area ahead of an approaching cold front. Gusty southwest winds are expected ahead of the cold front as deeper mixing occurs throughout the day. The wind core at 925mb (not too far off the surface) is expected to be around 40 to 50 mph across mainly east-central and far northeast Wisconsin, which may end up leading to wind gusts approaching 40 mph again. The mixing depth will make a difference with this as deeper mixing could result in a bit stronger winds, while a more shallow depth may limit how strong the gusts are across the area. It is worth keeping an eye on as the stronger gusts may again approach Wind Advisory criteria. Outside of wind gusts, the cold front is expected to sag into north-central and central Wisconsin between 21Z/20 and 00Z/21. The best chance of seeing any precipitation will be across north-central Wisconsin, where some upsloping off Lake Superior and deeper moisture overlap near the better theta-E gradient. Temperatures will be dropping and the moisture just touches the DGZ (to introduce ice crystals); therefore, the precipitation would likely fall in the form of a light rain/snow late Sunday afternoon. Temperatures are expected to be much warmer with most locations warming into the upper 30s to mid 40s, warmest east-central and far northeast. .LONG TERM...Sunday Night Through Friday Issued at 338 AM CST Sat Feb 19 2022 An amplified flow to be in place to start the week with a deep upper trough over the western CONUS and an upper ridge off the East Coast. The resulting southwest flow into WI will bring an active weather pattern to northeast WI with one system impacting the region with a prolonged period of snow from Monday afternoon into Tuesday night and a potential second system Thursday night into Friday as the main part of the upper trough lifts northeast into the Great Lakes. Temperatures next week will be below normal. Sunday night and Monday... Light lake effect snow over far north-central WI may persist through much of Sunday night, but little in the way of accumulation is anticipated. Otherwise, mainly cloudy skies are expected for the rest of northeast WI with min temperatures to range from zero to 5 above far north, to the upper teens to around 20 degrees east-central WI. As the western CONUS trough continues to dig south on Monday, models indicated lee-side cyclogenesis over the central High Plains. A quasi-stationary frontal boundary to extend from the central Plains to southern sections of the Great Lakes. An increase in isentropic lift through the day will bring an increasing chance of snow into northeast WI, especially during the afternoon hours. BUFKIT soundings show a potential loss of ice aloft over east-central WI Monday afternoon, thus there is a possibility of freezing rain or freezing drizzle to mix with the snow. Accumulations by late day could be an inch or two north and central WI, less than an inch east-central WI. Monday night and Tuesday... The first band of decent snow will occur Monday night as northeast WI to see the combination of isentropic lift, mid-level FGEN and the right entrance region of the upper jet. Furthermore, gusty northeast winds could bring lake enhancement into eastern WI. Even as this first band of snow departs late Monday night, models bring the weakening surface low northeast into eastern sections of the Great Lakes on Tuesday with additional snow accumulations likely. While too early for definitive accumulation numbers, the potential exists for 6+ inches of snow to fall somewhere over the region by Tuesday evening. Gusty north-northeast winds to also persist which could add to the potentially hazardous travel conditions. Anyone with travel plans Monday night through Tuesday should keep abreast to the latest forecasts and statements concerning this system. Min temperatures Monday night to range from around zero far north- central WI, 10 to 15 above east-central WI. Max temperatures Tuesday to be 10 to 15 degrees far north, upper teens to lower 20s south. Tuesday night and Wednesday... Light snow could linger into Tuesday evening as the surface low departs and the FGEN forcing weakens. Any additional accumulation appears minimal at this time. The rest of the night looks dry with mostly cloudy skies to persist. High pressure over the northern Plains is forecast to begin building east toward the western Great Lakes on Wednesday. As this occurs, look for some filtered sunshine by the afternoon. Max temperatures for Wednesday to be from 10 to 15 degrees north-central, 15 to 20 degrees elsewhere. Wednesday night through Friday... Attention turns to the western CONUS upper trough that is progged to eject northeast into the central/southern Plains Thursday and sweep into the Great Lakes region late Thursday night into Friday. The eventual track of the associated surface low will determine snow potential with this system. Early indications are that the track may be too far south to significantly impact northeast WI, but we have plenty of time to refine the forecast in the coming days. Temperatures are forecast to moderate a bit, but remain below normal by 5 to 15 degrees. && .AVIATION...for 12Z TAF Issuance Issued at 559 AM CST Sat Feb 19 2022 Greatly improved flying conditions can be expected through this evening as high pressure slides through northeast Wisconsin. The greatest impact for this TAF issuance will be the potential for LLWS to develop overnight into Sunday morning as warm air advects into the area. This will result in a temperature inversion with 50 to 60 kt winds above the inversion. Some gusts may make it down to the surface, but at a greatly reduced speed. As deeper mixing occurs Sunday, expect stronger wind gusts to mix down with gust possibly reaching 30 to 40 kts from the southwest. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 9 AM CST this morning for WIZ005- 010>012-018-019-030-035-036. && SHORT TERM.....Cooley LONG TERM......Kallas AVIATION.......Cooley
Hazardous weather outlook, Feb 19, 3:37 AM CST, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 337 AM CST Sat Feb 19 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 337 AM CST Sat Feb 19 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Wind chill readings of 15 below to 25 below zero across much of northeast Wisconsin, will linger through mid morning as cold temperatures and winds linger across the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Southwest winds may gust between 30 and 40 mph Sunday and result in unsecured items being blown around. The gusty winds may lead to difficult travel for high profile vehicles. A prolonged period of light to moderate snow is possible from Monday afternoon into Tuesday night. In addition, gusty north to northeast winds may result in blowing and drifting snow in the Fox Valley and lakeshore areas. This would result in an extended period of hazardous travel. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-200945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 337 AM CST Sat Feb 19 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight West gales force gusts are expected early this morning. A Gale Warning is in effect. South to southwest gales will be possible late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gales force gusts are possible into early Sunday afternoon. Cooley/Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:17 PM CST | Snow Squall Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago | 58 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.